Skin breakouts and hair loss: I am 19 yrs. old... - Behçet's UK

Behçet's UK

4,914 members4,171 posts

Skin breakouts and hair loss

Cool_blue profile image

I am 19 yrs. old and I have Behcet’s. I am taking dapsone, colchicine, amitriptyline, folic acid, leflunomide,keppra, and Infliximab (every 4 weeks, 900 mg). I wanted to know if any one has random skin breakouts on their face, as well as have skin issue on your bottom. As well as hair loss. I did some research. It sounds like some of the other issues I am having - the breakouts on my face, dry skin, and the neuropathy - are likely caused by the leflunomide. I have paused taking the leflunomide because I have been loosing so much hair. It’s been really hard for me lately because I can’t control anything that happens to me and don’t every know what is causing all this. Anyone having similar skin issues and/or hair loss?

6 Replies

I have major hair loss and I am not on any of those meds. I have wondered if it is related to behcets. I don't know. I also randomly break out on my face.

My skin breakouts are like acne and take ages to heal. I’ve only started experiencing hair loss recently which my specialist believes is due to methotrexate and is thinking of changing medications. I have been diagnosed with Behçet’s for approximately twenty years although looking back I think I’ve had it longer - PM me if you like.

I get hair loss and skin breaks outs / issues when I am flaring. I have just started to develope neuropathy in my feet and fingers. Colchicine affected my stomach very badly so I started taking supplements to ensure was able to absorb as many vitamins and minerals as possible.

Hi, my skin break outs occurred as papulopustular lesions, usually random any where on the body from collar bone, back to backs of my legs. One consistent area was across my buttocks. The colchicine minimised the size and pain of these but they are helped my steroid cream. I queried hair loss - I don’t think I am really losing it but o was told by rheumatology to try 1mg of folic acid - as per what they do for methotrexate. Hope this helps.

Hi Cool_blueHair loss resulting can result from taking colchicine results from poisoning presents as anagen effluvium, as it occurs with an exposure to toxic chemicals. Pharmacotherapy or specific treatment is not usually required, since the follicle resumes its normal activity after withdrawal of the antimitotic factors. Colchicine helps lots of people with Behcet's however I had a major toxic reaction to colchicine and it was withdrawn immediately, my liver enzymes were badly affected, in particular GGT, which took months to get back to the normal range. If you have not had your liver enzymes checked I would urge you to do so.

Wondered why you had been prescribed folic acid?

I have lots of skin issues, have done all of my life, I recall a dermatologist telling me it was just the kind of skin I had and nothing could be done... that's before I was diagnosed with Behcet's 20 years later. I use epsom salts in a bath and my faithful tea tree oil, recently started using sudacrem again with the tree tree and works quite well for me, needed to sooth a delicate area.

Hair loss is something for me that appears to come and go, I was that concerned I started saving everything that collected in my hairbrush everyday for a year and have now done this for 4 years, I want to prove to myself now that what I loose is normal even though I know my hair feels thinner 🙄

Hope you get some answers and relief soon.

I had to stop Leflunomide because it caused me to get boils in my armpit & sent my liver function tests sky high. Had a trial of dapsone but then my Integrative GP got concerned about possibility of anaemia (I think). Rheumy gave me trial of colchicine but it made muscle weakness worse. So had to stop that.

Amitryptiline gave me side effects which were intolerable.

You may also like...